MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event description stated that the distal tip of the turnpike lp catheter separated and was removed still attached to the wire.The event details described the vessel as a cto with heavy calcification and multiple attempts were made to cross the lesion.A returned product evaluation was completed and confirmed that the separated piece was still attached to the wire.The damage was consistent with advancing/withdrawing the catheter against resistance while rotating.A manufacturing record review was completed and zero nonconformances were found.The most likely root cause for this failure is damage during use.
 
Event or Problem Description
Cto of heavily calcified rca lesion.This was a very difficult lesion and multiple attempts were made to cross with the turnpike lp and spiral.During the procedure it was noticed that the tip of the turnpike lp had separated and was still attached to the wire.The wire and catheter was removed and taken off the field.The md stated that he was not surprised due to the manipulation.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6602177
Report Number2134812-2017-00046
Device Sequence Number700537
Product Code DQY
UDI-Device IdentifierM20656380
UDI-Public+M20656380/$$31903086051975
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/08/2019
Device Model Number5638
Device Lot Number605197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2017
Initial Report FDA Received Date05/31/2017
Patient Sequence Number1